MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 4X18IN 4-0 S/A X-1 CR; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 4X18IN 4-0 S/A X-1 CR; SUTURE, SURGICAL, ABSORBABLE
Catalog Number D10057
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown ob-gyn procedure on (b)(6) 2019, and suture was used.During the procedure, the suture was broken after passing the needle through the dermis.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional evaluation summary: it was received for analysis an empty winding former and needle-suture in two section of product code d10057.During the visual inspection of the needle-suture piece, the swage and attachment area were noted to be as expected and the end suture was observed cut appears to be by use of a surgical instrument.Also, suture piece was examined, body fluids were observed and the end match with the needle suture piece.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.Per the sample condition, the assignable cause suggests an improper handling of the sample.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
PDSII VIO 4X18IN 4-0 S/A X-1 CR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8780849
Report Number2210968-2019-84103
Device Sequence Number19361769
Product Code NEW
UDI-Device Identifier10705031134324
UDI-Public10705031134324
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue NumberD10057
Device Lot NumberPAM686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date08/23/2019
Patient Sequence Number1